# SDR MTNA20230629001

- Difficulty date: June 29, 2023
- Submitted: July 3, 2023
- Operation: Air carrier
- Aircraft: N802FX
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 344
- Aircraft time: 38,214 hours, 41,164 cycles
- System (JASC): 2100 · Air Conditioning System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: UK
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING LOADING, THE LOAD TEAM AND FLIGHT CREW DISCOVERED A STRONG ODER COMING FROM ZONE 8 WHICH MADE IT DIFFICULT TO BREATH. THE PIC MADE THE DECISION TO OFFLOAD ZONE 8 TO IDENTIFY THE CAUSE OF THE IRRITANT. FEDEX EMPLOYEES TRAINDED TO USE RESPIRATORS OFFLOADED THE FREIGHT. AFTER INSPECTING THE FREIGHT FROM THAT ZONE, THE HAZMAT AGENT, RAMP AGENT, AND PIC COULD NOT DETERMINE THE SOURCE OF THE IRRITANT. THE PIC MADE THE DECISION TO NOT LOAD ANY OF THE FREIGHT IN ZONE 8 ONTO THE AIRCRAFT. THE AIRCRAFT WAS ALLOWED 15 MINUTES TO VENTILATE.
